Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for side effects of Butrans skin patches

Was prescribed butrans5 patches...am worried about using them..had tried zamadol sustained release.. Was only on them for a week..had bad side effects..like stomach pain plus open bowels.also very itchy skin..my scalp .face etc...am off them now 3days.. Am very wary about starting these patches in case same things happen again...what do you suggest..I have fybramyalgy..thanks.
Tue, 30 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Butrans skin patches have one of the very strong pain killers that are required for continuous use in patients with such condition.

It has a lot of side effects but the most dangerous is respiratory depression, in which your breathing starts decreasing causing you to have difficulty in breathing.

If this happens then you have to immediately see a doctor who will prescribe a medication named as Naloxone. But this medication needs to be given under the supervision of a doctor.

Regarding Fibromyalgia, Tramadol has commonly used medication, but many patients opt for much simpler pain killers as pain with fibromyalgia usually persists for the long term due to which taking strong pain killers such as Zamadol should be avoided.

But if cant is avoided then I would suggest Zamadol rather than Butrans skin patches.

Regarding the side effects of Zamadol stomach pain and diarrhea is possible in a small number of people.

Usually, constipation is noted. But for such problem, you just have to stop the medication for a while and take some other pain killer like Panadol or paracetamol for time being. Then after your problems have settled then you can start again.

Just remember that both of these medications may cause respiratory problems for which same medication will be used by the doctor to treat the side effects as I mentioned above.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Talal Hussain, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi: My 21 years old nephew keeps breaking out in weeping rashes all over his body. He has been to several dermatologists and doctors. He was...